Texas, 2010Flash Flooding and Flood in Texas, June 9 to 10, 2010
June 9 to 10, 2010 · NWS FWD · 14 events in 11 counties and zones
A warm-core low pressure system slowly moved along the Interstate 35 corridor and provided a focus for deep-tropical convection to develop across the southeastern portions of North Texas. Significant flash flooding occurred in several counties, and the flooding caused millions of dollars in damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5.1 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm-core low pressure system slowly moved along the Interstate 35 corridor and provided a focus for deep-tropical convection to develop across the southeastern portions of North Texas. Significant flash flooding occurred in several counties, and the flooding caused millions of dollars in damage. Even with all of the heavy rain and flash flooding, no lives were lost.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 9, 5:18 AM CST, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 9, 5:18 AM CST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
618 AM CDT WED JUN 9 2010
.AVIATION...
IFR CEILINGS LOCATED AT 6 AM FROM GRANBURY TO LANCASTER AND
SOUTHWARD...SO HAVE ADDED AN IFR GROUP TO METROPLEX TAFS 12Z-15Z
AS 1000FT WINDS ARE FROM THE SOUTH. PRECIP IN VICINITY WACO
ALREADY...SO WILL MAINTAIN 12Z PRECIP START UP THERE. HAVE STARTED
METROPLEX PRECIP AT NOON BUT FEEL IT WILL REMAIN SCATTERED DUE TO
UPPER LOW APPEARING TO TRACK FARTHER EAST THAN YESTERDAY/S PROGS.
CEILINGS/VISIBILITY FORECASTS IN OUTLOOK PROBLEMATIC DUE TO A LOT
RIDING ON HOW MUCH PRECIP TAF SITES ACTUALLY GET TODAY. 84
&&
.PREV DISCUSSION... /ISSUED 429 AM CDT WED JUN 9 2010/
LATEST RUC CONFIRMS THE UPPER LEVEL LOW HAS MADE THE TRANSITION TO
A WARM-CORE SYSTEM. AT 4 AM THE LOW WAS LOCATED WEST OF AUSTIN
WHERE A CLUSTER OF CONVECTION /OR CORE-RAINS/ HAS PERSISTED ALL
NIGHT. 00Z ANALYSIS AND PROFILER NETWORK ARE ALSO INDICATING THAT
THE LOW IS LOSING IT CIRCULATION/VORTICITY ABOVE 300MB WITH WEAK
ANTICYCLONIC RIDGING ESTABLISHING ITSELF OVER TEXAS. IN ESSENCE
THE SYSTEM IS GOING TO BEHAVE AS IF IT WERE A REMNANT TROPICAL
CYCLONE LOST IN A WEAK STEERING ENVIRONMENT. THUS THE MODELS ARE
IN POOR AGREEMENT ON WHERE THE LOW WILL TRACK AND HOW FAST.
THE RUC/NAM/4KM WRF ARE TAKING THE LOW ALMOST DUE EAST WHILE THE
SREF IS THE FARTHEST LEFT TRACK SHOWING A N-NE MOTION ALONG THE
I-35 CORRIDOR. 00Z 500 MB ANALYSIS DEPICTS A TROUGH/SHEAR AXIS
LOCATED ALONG A LINE FROM AUSTIN TO TYLER TO TEXARKANA. IT WOULD
MAKE SENSE THAT A TROPICAL LOW WOULD FOLLOW THIS PATH...AND THAT
IS WHAT THE MORE TRUSTWORTHY GFS/ECMWF ARE FORECASTING TO OCCUR
TODAY. HOWEVER THE 500 MB HEIGHT FIELDS ARE NOT STATIC...AND AN
EROSION OF A WEAK RIDGE OVER OKLAHOMA WILL OCCUR TONIGHT AS A
TROUGH DEVELOPS OUT WEST. GFS/ECMWF SHOW A STALLING OF THE LOW
TONIGHT NEAR ATHENS AND THEN LIFT IT NORTH THURSDAY ACROSS PARIS
IN RESPONSE TO THE HEIGHT FALLS TO THE NW. GIVEN ALL THIS DATA WE
HAVE TRIMMED OFF THE WESTERN/NORTHWESTERN CWA FROM THE FLASH FLOOD
WATCH AS THE LOW SHOULD STAY FAR ENOUGH TO THE EAST. THE REST OF
THE WATCH AREA IS STILL WITHIN A FEASIBLE TRACK OF THE LOW
TONIGHT. WE ARE MOST CONCERNED ABOUT THE FLOODING RISK TONIGHT DUE
TO ANOTHER ROUND OF HEAVY CORE RAINS NEAR THE LOW CENTER.
FOR THE SPECIFICS...CLUSTER OF CONVECTION ASSOCIATED WITH THE CORE
OF THE LOW IN CENTRAL TX WILL CONTINUE TO MOVE N/NE INTO THE WACO/
CORSICANA/HEARNE AREA THIS MORNING WITH A THREAT OF FLOODING. WITH
DAY TIME HEATING...WE WILL SEE AN EXPANSION OF GENERALLY SCATTERED
CONVECTION OUT AWAY FROM THE CENTER OF THE LOW...AND LIKELY THE
DISSIPATION OF THE HEAVY STORMS NEAR ITS CENTER. EXPECT THE
SCATTERED NATURE OF AFTERNOON CONVECTION AND DRY SOILS TO MITIGATE
FLOOD RISK THIS AFTERNOON. MAV MOS POPS LOOK GOOD...BUT EXTENSIVE
CLOUDS/RAIN WILL HOLD HIGH TEMPS DOWN MORE THAN IT FORECASTS.
CONVECTION SHOULD ONCE AGAIN CONSOLIDATE INTO THE CORE OF THE
SYSTEM TONIGHT. ALL THE ATMOSPHERIC INGREDIENTS FOR HEAVY RAIN AND
EFFICIENT RAINFALL PRODUCTION ARE IN PLACE...AND LOCALIZED AMOUNTS
GREATER THAN 5 INCHES WILL BE POSSIBLE NEAR THE LOW CENTER. AT
THIS TIME BELIEVE THE HIGHEST THREAT FOR HEAVY RAINS TONIGHT AND
THURSDAY MORNING WILL BE ACROSS THE EAST AND SOUTHEAST
ZONES...BASED ON ECMWF/GFS FORECASTS. AS THE LOW HEADS NORTH
THURSDAY...THREAT FOR HEAVY RAINS WILL END FROM SW TO NE AND THE
SOUTHERN PARTS OF THE WATCH WILL LIKELY BE CANCELED EARLY.
A RETURN TO DRY AND HOT WEATHER SHOULD OCCUR FRIDAY. WEAK UPPER
HIGH WILL BUILD IN FROM THE EAST OVER THE WEEKEND AND KEEP THINGS
ABOVE NORMAL AND CONTINUED DRY. HOWEVER...SOUTH WINDS WILL BRING
SOME GULF MOISTURE INTO THE AREA...AND CANT RULE OUT A FEW SPOTTY
AFTERNOON SHOWERS. OTHERWISE THE GFS TRIES TO BRING A FRONT INTO
THE AREA MONDAY...WHICH IS A BIT SUSPECT GIVEN THE STRONG
SOUTHERLY FLOW IT HAS IN THE MID-UPPER LEVELS AT THE SAME TIME.
WILL CONTINUE TO FAVOR THE DRY/WARM ECMWF WHICH KEEPS THE FRONT
NORTH AND THE RIDGE IN CONTROL.
TR.92
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 87 75 88 78 96 / 50 60 50 20 5
WACO, TX 84 74 89 77 95 / 80 70 40 10 5
PARIS, TX 87 73 83 72 94 / 50 50 70 40 5
DENTON, TX 88 74 89 77 96 / 50 50 50 20 5
MCKINNEY, TX 87 73 85 76 95 / 50 50 60 20 5
DALLAS, TX 87 75 87 78 96 / 60 60 60 20 5
TERRELL, TX 88 74 85 75 95 / 70 70 70 20 5
CORSICANA, TX 84 75 86 75 94 / 70 80 60 20 5
TEMPLE, TX 84 74 90 76 94 / 80 60 40 10 5
MINERAL WELLS, TX 89 72 95 74 96 / 40 50 30 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ093>095-
103>107-118>123-133>135-144>148-157>162-174-175.
&&
/
Hazardous weather outlook, Jun 9, 8:02 AM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
902 AM CDT WED JUN 9 2010
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
902 AM CDT WED JUN 9 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS ALONG AND EAST OF A
SHERMAN TO GOLDTHWAITE LINE WHERE UP TO 4 OR 5 INCHES MAY FALL
OVER THE NEXT TWO DAYS.
IN ADDITION...THERE IS A THREAT OF SEVERE THUNDERSTORMS ALONG AND
SOUTHEAST OF A KILLEEN TO HILLSBORO TO SULPHUR SPRINGS LINE.
DOWNBURST WINDS AND ISOLATED TORNADOES ARE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. LOCALLY HEAVY
RAIN AND LOCALIZED FLOODING ARE POSSIBLE. THE FLASH FLOOD WATCH
CONTINUES THROUGH THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SOUTHEAST OF A KILLEEN TO
HILLSBORO TO SULPHUR SPRINGS LINE THROUGH THIS EVENING.
In the hours before
Special weather statement, Jun 9, 9:09 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1009 AM CDT WED JUN 9 2010
TXZ174-091545-
MILAM TX-
1009 AM CDT WED JUN 9 2010
...SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL MILAM COUNTY
AT 1009 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MILANO...MOVING NORTHEAST AT 15 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT WEDNESDAY
AFTERNOON FOR NORTHEAST TEXAS.
LAT...LON 3059 9691 3068 9704 3092 9676 3093 9675
3091 9671 3075 9662 3074 9662 3072 9664
TIME...MOT...LOC 1509Z 207DEG 13KT 3066 9684
SCHULTZEvent by event
12 flash flood, 1 lightning, 1 flood. Local standard time, as filed.
Flash Flood, Milam
- When
- June 9, 9:45 AM CST to 1:15 PM CST
- Where
- Milam County, 1.06 mi SSE of Gause to 4.12 mi S of Milano
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.756, -96.694
High water was reported over Highway 79 near the town of Gause and Highway 36 near Milano at 945 AM CST. Heavy rain continued to fall through the morning hours and by the early afternoon hours, high water was still being reported near the town of Gause along County Roads 326 and 347 and Highway 79.
Flash Flood, Robertson
- When
- June 9, 10:00 AM CST to 2:45 PM CST
- Where
- Robertson County, 1.28 mi SW of Hearne Muni Arpt to 0.67 mi WNW of Eaton
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.859, -96.637
Reports of flash flooding in Robertson County began at 10 AM CST. High water was reported on Farm-to-Market Road 391 about 2.5 miles northwest of Wheelock, and over Highway 6 and Farm-to-Market Road 50 south of Hearne. Heavy rain continued through the afternoon hours and by 1245 PM CST, additional reports of flash flooding were reported. There was high water on Old Spanish Road near the town of Eaton, on Highway 6 near Benchley, on Highway 46 near the town of Wheelock, and on Farm-to-Market Road 50 near Mumford.
Flash Flood, McLennan
- When
- June 9, 10:30 AM CST to 1:30 PM CST
- Where
- McLennan County, 0.61 mi WNW of Ocee to 2.04 mi SW of Leroy
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Newspaper
- Coordinates
- 31.575, -97.409
High water was reported in a residential structure in the city of Lorena. Several intersections in Hewitt were barricaded due to high water and Farm-to-Market Road 185 west of Waco Lake was closed due to flash flooding. Several roads by the Waco airport were also closed due to high water. Flooding was also reported in Lacy-Lakeview and Lorena.
Flash Flood, Limestone
- When
- June 9, 8:18 PM CST
- Where
- Limestone County, 1.14 mi SSW of Groesbeck to 2 mi SSW of Groesbeck
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.515, -96.529
Highway 164 at the Union Pacific railroad crossing was closed due to high water. Multiple streets were closed in Groesbeck due to flash flooding.
Flash Flood, Anderson
- When
- June 9, 11:20 PM CST to June 10, 10:30 AM CST
- Where
- Anderson County, 8.26 mi SW of Elkhart to 8.03 mi NNW of Cayuga
- Cause
- Heavy Rain
- Property damage
- $1.0 million
- Reported by
- Emergency Manager
- Coordinates
- 31.537, -95.681
Numerous roads across the county had significant flash flooding. There were several flooded homes and a house rescue conducted in Palestine. Parts of Highway 315 was washed away and a vehicle was stranded near the town of Elmwood. At least 4 feet of water was over County Road 404 12 miles NNW of Palestine. Several roads in the city of Palestine were closed for several days due to damage suffered by the flood waters.
Flash Flood, Kaufman
- When
- June 10, 3:15 AM CST to 1:00 PM CST
- Where
- Kaufman County, 1.49 mi SE of Mabank to 1.72 mi ESE of Ashworth
- Cause
- Heavy Rain
- Property damage
- $1.5 million
- Reported by
- Law Enforcement
- Coordinates
- 32.355, -96.082
Significant flash flooding occurred in the southern parts of Kaufman County, especially in the city of Mabank. Numerous roads were flooded and water flowed over several bridges. Over 10 inches of rain fell in Mabank and this led to numerous homes threatened with flood water and at least four homes were inundated with water. One home had to be evacuated. Numerous vehicles suffered damage as the water rose and flooded the insides. The flooding was directly responsible for power outages throughout the area and led to a boil water notice.
Flash Flood, Hill
- When
- June 10, 3:35 AM CST to 10:15 AM CST
- Where
- Hill County, 1.06 mi WSW of Birome to 3.63 mi WSW of Hubbard
- Cause
- Heavy Rain
- Property damage
- $400,000
- Reported by
- Emergency Manager
- Coordinates
- 31.797, -96.988
Numerous reports of flash flooding were reported in the southeastern portions of the county. A vehicle was overtaken with water on Farm-to-Market Road 308 near the town of Bynum. Additional water was reported over Farm-to-Market Road 308 between the towns of Penelope and Birome and near Malone. There was also water over County Road 2114 west of Penelope and a bridge was washed out, stranding four motorists along NW 3150 Road, northeast of Dawson. Water was reported in homes between Hillsboro and Brandon.
Flash Flood, McLennan
- When
- June 10, 4:02 AM CST to 4:30 AM CST
- Where
- McLennan County, 1.11 mi WNW of Leroy to 1.22 mi WSW of Leroy
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 31.736, -97.037
High water was reported over Farm-to-Market Road 308 near the town of Leroy.
Flash Flood, Henderson
- When
- June 10, 4:11 AM CST to 9:00 AM CST
- Where
- Henderson County, 2.73 mi NNE of Tool to 1.55 mi SSE of Cedar Creek Res Sout
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 32.307, -96.155
Significant flash flooding was reported in western Henderson County. Numerous high water rescues were conducted in the cities of Eustace, Log Cabin, Malakoff, Key Rance, and Goliad. The Precinct 1 County Commissioner reported that 15 to 20 roads were flooded at one time.
Flash Flood, Limestone
- When
- June 10, 6:06 AM CST to 9:30 AM CST
- Where
- Limestone County, 0.91 mi NNW of Oak Hill to 0.48 mi ESE of Tehuacana
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 31.732, -96.677
Water was reported over Farm-to-Market Road 73 near Coolidge. Highway 171 from Munger to Coolidge was flooded and impassable. Low water crossings along Farm-to-Market Road 27 east of Coolidge were flooded, and Farm-to-Market Road 638 was also closed for one mile NE of Coolidge.
Flash Flood, Navarro
- When
- June 10, 6:12 AM CST to 10:00 AM CST
- Where
- Navarro County, 1.52 mi NNW of Dawson to 1.45 mi NE of Eldorado Center
- Cause
- Heavy Rain
- Property damage
- $1.9 million
- Reported by
- Law Enforcement
- Coordinates
- 31.901, -96.729
Significant flash flooding occurred in the southern parts of Navarro County as portions of the county received up to 14 inches of rainfall. Over twenty high water rescues were conducted by volunteer fire departments throughout the county. Many of the rescues were in the southwest parts of the county, near the town of Dawson. Both roads into the city of Dawson were blocked due to high water. This included Farm-to-Market Road 709 and Farm-to-Market Road 1838. Several homes in the towns of Pursley and Union High had water in them. Many roads in the southern parts of the county received damage and several bridges were washed away. Additional flooding near the town of Kerens was also reported. Farm-to-Market Road 309 near highway 287 was impassible due to high water. Flood waters also destroyed property throughout the county and preliminary damage estimates totaled 1.85 million dollars.
Lightning, Leon
- When
- June 10, 9:15 AM CST
- Where
- Leon County, 2.16 mi NNE of Guys Store
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 31.250, -95.810
Lightning sparked a house fire about 10 miles east of Centerville.
Flood, Anderson
- When
- June 10, 10:00 AM CST to 8:00 PM CST
- Where
- Anderson County, 3.16 mi NNE of Tennessee Colony to 5.18 mi WSW of Pert
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 31.869, -95.823
Residual flooding lasted for many hours after the heavy rain had ended. Farm-to-Market Road 2330 remained closed as did Farm-to-Market Road 315 from Farm-to-Market Road 837 to Highway 175. Several county roads throughout the county also remained closed due to residual flooding.
Flash Flood, Van Zandt
- When
- June 10, 11:01 AM CST to 12:00 PM CST
- Where
- Van Zandt County, 3.56 mi WSW of Roddy to 1.37 mi WSW of Phalba
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Department of Highways
- Coordinates
- 32.452, -96.057
Farm-to-Market Road 47 was underwater one mile north of Highway 198, County Road 308 was washed away two miles east of Highway 198, and Farm-to-Market Road 316 was closed due to high water at the intersection of Highway 198.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flow in Arkansas, June 9 to 11, 201020 deaths · 24 injured · $9.1 million · 52 kt wind · 6 events
- Flood in Ohio, June 9, 20102 deaths · $3,000 · 1 event
- Flash Flooding and Damaging Winds in Texas, June 9 to 10, 20102 injured · $283,000 · 52 kt wind · 36 events
- Hail and Damaging Winds in Tennessee, June 9, 2010$250,000 · 60 kt wind · 14 events
- Tornado in Texas, June 9, 2010$100,000 · EF1 · 1 event
- Damaging Winds in Ohio, June 9, 2010$155,000 · 50 kt wind · 4 events
- Damaging Winds in Tennessee, June 9, 2010$77,000 · 60 kt wind · 5 events
- Damaging Winds and Lightning Strike in Alabama, June 9, 20101 injured · $42,000 · 52 kt wind · 8 events
- Flash Flooding and Damaging Winds in Alabama, June 9, 2010$46,000 · 52 kt wind · 7 events
- Flash Flooding and Hail in Nebraska, June 9 to 10, 2010$15,000 · 2.5 in hail · 29 events
- Lightning Strike in Illinois, June 9, 2010$50,000 · 1 event
- Damaging Winds in Mississippi, June 9 to 10, 2010$39,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241516, 241520, 241715, 241719, 241723, 243706, 243711, 244488, 244497, 244503, 244509, 244510, 244530, 244511.